Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


re.....bia.-Thanks
Aug 25, 2002

Thanks Cade, I love my doctor and the nurse that administered my bia is a sweetheart, although she admitted it was new to her so she wasn't all that knowledgable with the readings. I cross-referenced to RJL's interactive site and got some answers.

The thing is according to my actuals my fat exceeds max by 4, my bcm is below the min by 3, and the ecm is 2 above minimum. Obviously these are not ideals and considering the way I manage my health and virus I was sure I would beat the minimums. I think there may have been a number transposed on the reactance/resistance because instead of printing the report at point of service the numbers were sent off somewhere else (I don't know why it was done this way).

In the meantime, yes, genetics can surely play a big part of where I'm "packing" and it is sub-q and verified by my cosmetic surgeon. So do you have any suggestions besides a repeat which I plan to do in 8 weeks. You mentioned about HIV being inflammatory and I always knew this but I wonder why more doc's don't offer sed rates just "to see" What do you think? I'm also getting ready to go on a Dr. sanctioned STI so do you think my bia is going to go to pot completely or is that something that happens over time. We have already picked prechosen restart numbers and they are not even remotely as low as CDC guidlines, I'm very cautious in everything I undertake.

Thanks Cade for all your advice......

Response from Ms. Fields-Gardner

You are most welcome for any help we may have been able to offer. First, the numbers need to be entered correctly in order to provide good results. I apologize if I don't have the details of our previous correspondence to give you the answers you seek. Please remind me of the circumstances if I am off in this response.

The BIA does not sound unreasonable considering both the HIV infection (can elevate ECM) and the lower BCM with higher fat. It is worth re-entering the results you currently have to make sure that the numbers aren't transposed (the link is below).

BIA changes could happen during a treatment interruption because of any changes that might affect your body compartments. For instance, if you have a better appetite, eat more, and gain weight you will want to check to see where the weight is going. Also, if viral load increases you might see a bit of a rise in ECM. It is a good idea to keep track (as you are planning to).

Meanwhile, take advantage of an opportunity to maximize your body composition by exercising and eating well (appropriately, I should say). Best wishes in the work ahead!

RJL Interactive BIA site


Previous
Bio-Alcamid?
Next
Side effects?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement